Skip Navigation

Weight gain from Anastrazole

Hi, I'm Pamela M R.

What do any of you do for weight gain. I lost 40 pounds during chemo and have been on anastrazole for 4 months. Hungry all the time and for sweets. Gained 20 pounds back!! This is very depressing adding on to the other side effects we have. I also go to excercise class twice a week.

  • Post #1
  • Sun Jun 23, 2019
Hi, I'm Delores M P.

I am curious what others have to say about weight gain with Anastrazole. I was lucky and didn’t have chemo. Went straight to radiation treatments. Gained a little from that. But mostly thought it was from my inactivity. I was so sick from it, I wasn’t very active. I’ve been on Anastrazole for a year now. About 3 months ago I noticed that the side effects from the radiation was fading and I started feeling side effects of Anastrazole.

It was like I suddenly blew up like a balloon! No change in what or how I eat. If anything I’m more active. Exercise more. But in a 2 week period I had to stop wearing clothes (mostly my favorite zip-up boots) because they don’t fit.

  • Post #2
  • Sat Jun 29, 2019
Hi, I'm Carole

I am thankful to read this post as I’ve gained weight like crazy and can’t seem to do much about it. So, long story short – at 51, I lost about 50 lbs thru total change of lifestyle – exercise 6x week, healthy eating, not diet. Then fast forward to breast cancer at 57. I’d mostly maintained my healthiness till then, maybe gaining about 10 lbs max. Did not have chemo but radiation and anastrazole. I’ve gained probably 40 pounds, most all of my weight back. I cannot maintain my exercise program consistently because it takes all I’ve got to just survive and work. I hurt mildly and ache all the time – I have the hardest time getting out of a chair but after 10 minutes, I’m at least walking okay. I am eating more but still pretty healthy. I’m just too hungry and stressed to stand dieting.
My sugar is now up per my GP. I do not want diabetes. Now, I am actually in pretty good spirits and have a great life, so no pity – but this weight thing seems out of control for the first time in my life. I think it’s the Anastrazole and maybe menopause, which I also started RIGHT before the BC diagnosis. Any hints?

  • Post #3
  • Mon Jul 8, 2019
Hi, I'm Ginger

I’ve gained 23 lb. and am eating less. very aggravating.

  • Post #4
  • Mon Jul 8, 2019
Hi, I'm Tosha G.

I have been on anastrozole for almost a year and can’t loose weight but haven’t gained. I do take a supplement called Plexus that really keeps me healthy. It is good to get rid of the toxics in our body every day and then put pro-biotics back in. Gives me lots of energy too

  • Post #5
  • Tue Jul 9, 2019
Hi, I'm Susan D

I have been on ansastrozole for 14 months or so. I am 53. I have been able to lose a little weight by staying as close to 100% away from added sugar as possible. I’m a sugar addict:) I started seeing a nutritionist who has me eating lots of organic veggies and protein. I have a salad for lunch every day whether i want to or not. I have a lot of food sensitivities so she has removed them from my diet which seems to help.

I met with one of the counselors at pearlpoint who also provided some free nutrition hints.

I read that exercising 60 minutes a day reduces the chance of breast cancer returning by 50%. I try to get in 60 minutes a day but sometimes it’s 30 minutes. I usually work out on an elliptical machine which allows me to talk on the phone, read, or watch mindless tv at the same time. I also lift weights twice a week.

I know we are all different and wish everyone success on their journey.

  • Post #6
  • Tue Jul 9, 2019
Hi, I'm KAREN S B.

you guys are making me a little nervous… :)
i was on exemestane for almost 2 years, but my dr switched me to anastrazole about 3 weeks ago, because of the joint pain i was experiencing with exemestane. it is important to me not to gain weight. i am healthy, exercise daily, and eat relatively healthy. i have two questions…
how long were you taking anastrazole before you noticed your weight begin to increase?
is weight gain a really common side effect with this particular drug (i didn’t’ have this problem with exemestane)? or are there a bunch of you out there who have not had this effect?

  • Post #7
  • Tue Jul 9, 2019
Hi, I'm Ruth A P.

I am 60, have been taking anastrozole for 1 year. Have a little joint pain in my knees. I lost 20 lbs. on chemo, have gained about 5 back and I have another 5 lbs that I gain and lose constantly. I try to stay away from sweets. Ruth

  • Post #8
  • Tue Jul 9, 2019
Hi, I'm MARY B.

Hi there been on anastrozole for one month – 61 started year of treatment- 4 months of chemo, double mastectomy and finally 6 weeks of radiation. First few weeks a lot of aches and pains. Better now, trying to hit the gym 3 days a week. No weight gain. Good Luck!

  • Post #9
  • Fri Jul 12, 2019

I’ve been on anastrazole for about a year and a half and haven’t had any problems maintaining my weight. I modified my diet significantly when I was diagnosed – very few carbs, almost no sugar, very little red meat, lots of veggies – and they weight fell off and then arabized on its own. There anastrazole caused significant joint pain and sleep disruptionat first but that stabilized and resolved after about eight months. Side effects can get better over time. Best of luck!

  • Post #10
  • Fri Jul 12, 2019

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion